Can cipro (ciprofloxacin) antibiotics also cause tendon rupture like levaquin?

YES. All quinolones (avelox, cipro, (ciprofloxacin) levaquin...) are associated with risk of tendon rupture.
Yes. This is a known side effect of this class of antibiotics. Pay attention to any abnormal function after the use of this medication. Tendinitis is also commom with this medications.

Related Questions

Having muscle soreness all over after one dose of cipro (ciprofloxacin) 5 days ago for prostatitis. What are the chances of tendon rupture?

Unlikely. Tendon rupture is a possible side effect of cipro (ciprofloxacin) but it is not that common and it would not cause pain all over. It would cause pain in the area of a certain tendon and in the case of rupture loss of movement in the muscle attached to the tendon.

I have tendonisis in the shoulder I may need to take ciprofloxacin would this affect my tendonisis am I more at risk of tendon rupture?

Tendonitis is a risk. I can not say whether the cipro (ciprofloxacin) will make your tendnitis worse or not. You need to discuss this with your physician and see if there is an alternative to cipro (ciprofloxacin)

Had Achilles tendon lengthening surgery back in may. Was given levaquin today...Have had issues with cipro (ciprofloxacin) and tendons. Should I take it?

Depends. There is a risk of tendon rupture while taking the class of drugs called floroquinolones. If you have had trouble with this type of reaction in the past on Cipro (ciprofloxacin) I would recommend you not take Levaquin and discuss your options with your personal physician.
Be cautious. There is a known problem with Levaquin (levofloxacin) and achilles tendonitis.
No. You should have informed the prescriber of your tendon issues, call them and inform them, I would imagine they would change your prescription as there are other options.

Cipro (ciprofloxacin) 6 m0s ago just finished 10 days on levaquin, now Achilles tendon problem will any other area be affected?

Shoulder and knee. The quinolone antibiotics are associated with tendonopathies, degeneration, that may lead to frank rupture of the rotator cuff (shoulder), or infra patellar tendon (knee) as well as the achilles tendon. Please see your orthopedist s for consultation.
Possible. These type of antibiotics can cause tendon damage so yes it could happen elsewhere but effects a weight bearing tendon more. Get it checked.

On lg dose cipro (ciprofloxacin) & levaquin for diverticulitis had bicep tendon ligament, both rotator cuffs, acl, meniscus, all tear. No warnings, r drs responsible?

Diverticulitis. Cipro (ciprofloxacin) and levaquin are antibiotics often used for diverticulitis, also often used with metronidazole. I am unaware of any relationship, or possible mechanism that either the diverticulitis or the antibiotics can cause the orthopedic problems you mentioned. I would also add that a proper exam by an orthopedist, usually with sophisticated imaging is required to make those diagnoses. Hope this helps!
Medicolegal question. Seek council with an attorney not a MD. This is a well known complication with flouroquinalones but so is allergic reations to any antibiotics.

Assuming the bacteria is unknown. What antibiotic is best for epidymitis/ prostatitis? Levaquin or cipro, (ciprofloxacin) and why? Generally speaking overall.

CDC guidelines. CDC creates guidelines for treatment of acute and chronic epididymitis. Chronicity is defined as greater than 6 weeks of symptoms. The most common treatment is to treat for both N. Gonorrhoeae and C. Trachomatis (Chlamydia and Gonorrhoeae). The treatment is Ceftriaxone 250mg IM (shot) and 10 days of Doxycycline 100mg po x2 Anal sex different* http://www. Cdc. Gov/std/tg2015/epididymitis. Htm.